Hail, Hubbard
- When
- September 26, 4:36 PM CST
- Where
- Hubbard County, 0.84 mi SE of Hubbard
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 46.820, -95.010
A cold front moved into west central Minnesota, with warm moist air ahead of it. As the low level jet increased in the evening, an area of good instability developed over Hubbard and Wadena Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A cold front moved into west central Minnesota, with warm moist air ahead of it. As the low level jet increased in the evening, an area of good instability developed over Hubbard and Wadena Counties. Several reports of hail were received from the thunderstorms that formed in this area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Sep 26, 1:30 PM CST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 230 PM CDT FRI SEP 26 2008 .DISCUSSION...FORECAST CHALLENGE CONCERNS PCPN CHANCES AND TEMPERATURES. MODELS IN GOOD AGREEMENT THROUGH MOST OF THE PERIOD. GFS HAS PERFORMED WELL AND WILL USE FOR DETAILS. COLD FRONT ORIENTED ALONG A ROX...FAR TO MBG LINE WILL BE CLOSE TO EASTERN FA BORDER BY LATE AFTERNOON. AIRMASS AHEAD OF BOUNDARY SUFFICIENTLY UNSTABLE AND MOIST. CONVECTION FILLING IN ALONG BOUNDARY BUT SO FAR BLO SVR LIMITS LIKELY AS A RESULT OF CAPPING. THIS LIKELY TO CHANGE BY MID AFTERNOON AS MID LEVELS CONTINUE TO COOL WITH APPROACHING WELL DEFINED WAVE. SEVERE THREAT BY THIS EVENING WILL LIKELY BE CONFINED TO FAR E-SE FA BASED ON TIMING OF BOUNDARY AND INSTABILITY AXIS. THERE IS SOME SPOTTY POST FRONTAL BANDS OF MAINLY SHRA HOWEVER ASSOCIATED CLOUD COVER CELLULAR SO SHOULD DIMINISH BY SUNSET WITH LOSS OF HEATING AND SUBSIDENCE IN WAKE OF WAVE PASSAGE. COLUMN DOES NOT COOL DRASTICALLY BEHIND FROM SO MINIMUM TEMPERATURES SHOULD BE CLOSE TO NORMAL. HIGH PRESSURE BUILDS IN FOR SATURDAY AND WARMTH OF COLUMN AND SOLAR SHOULD YIELD SEASONAL TEMPERATURES. WITH FA IN PROGRESSIVE MID LEVEL FLOW WARM ADVECTION/RETURN FLOW QUICK TO RETURN SATURDAY NIGHT. COOLEST TEMPERATURES WILL BE OVER FAR EAST LAST TO SEE WARMING AND MIXING. NEXT SHORT WAVE AND ASSOCIATED SURFACE BOUNDARY TRACKS EAST ACROSS FA ON SUNDAY. WITH MOST OF UPPER SUPPORT NORTH OF BORDER WILL KEEP LOW RANGE POPS GOING AS MODELS DIFFER ON QPF POTENTIAL. BOUNDARY PROGRESSIVE AND EXITS FA TO THE EAST BY MIDNIGHT SO WILL DROP POPS IN LATER PERIODS. HIGH PRESSURE BUILDS IN FOR MONDAY FOR DRY BUT COOLER TEMPERATURES. .LONG TERM (TUE TO FRI)... MODELS ARE IN FAIR AGREEMENT FOR PATTERN SHIFT FROM MORE ZONAL FLOW TO AN AMPLIFIED PATTERN OF A W COAST RIDGE AND E COAST TROF. DIFFERENCES REMAIN IN THE STRENGTH AND LOCATION OF 500MB LOW WITHIN THE TROF. HOWEVER...N PLAINS WILL REMAIN LARGELY IN NW-N FLOW FOR ENTIRE EXTENDED FORECAST. THUS...KEPT EXTENDED FORECAST DRY AT THIS TIME...WITH TEMPERATURES REMAINING NEAR NORMAL. .AVIATION... IFR/MVFR CIGS AND VSBYS DUE TO LOW CLOUDS AND FOG EXPECTED TO LIFT TO VFR ONCE COLD FRONT AND TSRA PASS THROUGH. WINDS TO TURN NW OVERNIGHT AND THEN NE ON SAT MORNING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER/NG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT FRI SEP 26 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-271200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 700 AM CDT FRI SEP 26 2008 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY OVER PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA AND FAR SOUTHEAST NORTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE ROUGHLY SOUTH AND EAST OF A LINE FROM LIDGERWOOD TO WYNDMERE NORTH DAKOTA TO BAUDETTE MINNESOTA. THE STORMS SHOULD DEVELOP AFTER THE NOON HOUR AND SHOULD MOVE OUT OF NORTHWEST MINNESOTA BY 8 PM CDT. THE STORMS WILL MOST LIKELY PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. ALSO LOCALLY HEAVY RAIN WILL BE POSSIBLE. A COLD FRONT FRONT EXTENDED FROM EAST OF HALLOCK MINNESOTA TO WEST OF ABERDEEN SOUTH DAKOTA . THE COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA TODAY AND PRODUCE THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2008Every state in 2008This day in weather historyWarnings in Minnesota, September 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128604, 128605.